Acute generalized exanthematous pustulosis due to clindamycin

Ronald J. Sulewski, Marianna Blyumin, Francisco A. Kerdel

Research output: Contribution to journalArticlepeer-review

29 Scopus citations

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a rare skin eruption most commonly caused by medications. It is characterized by fever and the acute eruption of non-follicular pustules overlying erythrodermic skin. Histopathology shows subcorneal pustules with a background of dermal edema and spongiosis, leukocytoclastic vasculitis, perivascular eosinophils, and focal necrosis of keratinocytes. Three cases of clindamycin induced AGEP have been reported in the literature. A case of AGEP due to clindamycin is reported in a patient with numerous other drug allergies and without history of psoriasis. Presentation and treatment of AGEP are reviewed.

Original languageEnglish (US)
Article number15
JournalDermatology Online Journal
Volume14
Issue number7
StatePublished - Jul 2008
Externally publishedYes

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Acute generalized exanthematous pustulosis due to clindamycin'. Together they form a unique fingerprint.

Cite this